# SDR 99ZZZX2486

- Difficulty date: May 28, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N32506
- Make and model: Piper PA-18-180
- Aircraft serial: 287505066
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Flange
- Condition: Broken
- Location: Exhaust Stack
- Stage of operation: NR
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

A LOUD KNOCKING SOUND EMANATED FROM THE ENGINE COMPARTMENT.  SHORTLY AFTER, ENGINE BEGAN TO EXPERIENCE SEVERE VIBRATION AND LOSS OF POWER.  THE RAM DROPPED TO 1,100 DEGREES, OIL AND FUEL PRESSURE REMAINED NORMAL.  BUT AIRCRAFT CONTINUED TO LOSE POWER AND ALITITUDE.  THE INSPECTION OF THE ENGINE REVEALED NR 3 EXHAUST STACK MOUNTING FLANGE AND SEVERAL STUDS WERE BROKEN.  EACH CYLINDER HAD NORMAL COMPRESSION AND THE ENGINE OIL SHOWED OBVIOUS SIGNS OF METALIC PARTICLES.
